Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 34, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 1997, 3:24 PM MDT for Bent County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 3:24 PM MDT (21:24 UTC)
- Expired
- Jun 12, 1997, 4:25 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Bent County, CO
The radar
The Pueblo radar (KPUX), 112 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Carson/Butt, CO (KFCS), launched 12:00Z, 9.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 122125 RRA SVRPUB COC011-122225- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 324 PM MDT THU JUN 12 1997 * SEVERE THUNDERSTORM WARNING FOR BENT COUNTY IN SOUTHEASTERN COLORADO * UNTIL 425 PM MDT * SOME LOCATIONS AFFECTED OPEN COUNTRY SOUTH OF HIGHWAY 50 THROUGH 425 PM MDT * AT 325 PM MDT RADAR SHOWED SEVERE STORMS OVER SOUTHERN BENT COUNTY SOUTH OF HIGHWAY 50 MOVING NORTHEAST AT 5 TO 10 MPH. THIS EXTENDS THE WARNING FOR BENT COUNTY UNTIL 425 PM MDT. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THESE STORMS IS LARGE HAIL. THE STRONGEST STORM WAS IN SOUTHEAST BENT COUNTY...24 MILES SOUTHEAST OF LAS ANIMAS. ANOTHER STRONG THUNDERSTORM WAS 16 MILES SOUTH OF LAS ANIMAS. THESE STORMS WILL REMAIN OVER OPEN COUNTRY SOUTH OF US 50. A TORNADO WATCH IS IN EFFECT. SEVERE STORMS CAN PRODUCE TORNADOES. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM MDT, 25 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM MDT, 25 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT THU JUN 12 1997 WILL KEEP THIS QUITE SHORT DUE TO ON-GOING TORNADO WATCH. WILL KEEP WIDELY SCATTERED TO SCATTERED THUNDERSTORMS THROUGH EVENING ...SOME SEVERE...ESPECIALLY ALONG AND EAST OF EASTERN SLOPES. A COMBINATION OF AN APPROACHING UPPER JET STREAK...ADEQUATE SHEAR AND LOW-LEVEL MOISTURE...GOES 8 SOUNDING DATA CAPES IN EXCESS OF 1500 J/KG...LI'S AROUND -8...SEVERAL THUNDERSTORM OUTFLOW BOUNDARYS AND PRECIPITABLE WATER VALUES BETWEEN .70 AND 1 INCH ALL POINT TO A RATHER ACTIVE EVENING. WILL NOT QUIBBLE WITH MOS GUIDANCE TEMPERATURES. "7"
In the hours before
Special weather statement, Jun 12, 12:30 PM MDT, 2 hours 54 minutes before
COZ060>081-130600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1226 PM MDT THU JUN 12 1997 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER THE ATMOSPHERE IS QUITE UNSTABLE TODAY WITH LIFTED INDEXES AT NOON ALREADY AROUND -5 AND CAPES OVER 1000 J/KG WITH FURTHER DESTABILIZATION LIKELY. ADDITIONALLY WIND PROFILES ARE BECOMING MORE FAVORABLE FOR SUPERCELL DEVELOPMENT. THE THREAT OF SEVERE WEATHER THIS AFTERNOON AND EVENING WILL MAINLY BE ALONG AND EAST OF THE I-25 CORRIDOR WITH THE HIGHEST THREAT MAINLY EAST OF PEYTON TO FOWLER TO BRANSON COLORADO LINE. THE MAIN THREATS FROM THE STRONG TO SEVERE THUNDERSTORMRS THAT ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING WILL BE LARGE HAIL...WINDS AROUND 60 MPH...LIGHTNING...HEAVY RAINFALL AND ISOLATED TORNADOES. SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING. "7"
Special weather statement, Jun 12, 1:15 PM MDT, 2 hours 9 minutes before
COZ071>073-076-121940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 115 PM MDT THU JUN 12 1997 ...STRONG THUNDERSTORMS WERE DEVELOPING OVER PUEBLO AND EL PASO COUNTIES... ISOLATED THUNDERSTORMS WILL BRING A THREAT OF SMALL HAIL...HEAVY RAIN AND GUSTY WINDS TO EL PASO...PUEBLO AND OTERO COUNTIES. THUNDERSTORMS OVER THE NORTHEAST PORTIONS ON COLORADO SPRINGS WILL BRING SMALL HAIL...HEAVY RAIN AND STRONG WINDS FROM THE GARDEN OF THE GODS AREA INTO THE BLACK FOREST BY 130 PM MDT. THUNDERSTORMS IN SOUTHWEST PUEBLO COUNTY WILL BE MOVING INTO FOWLER AND ON INTO ROCKY FORD BY 130 PM MDT. THESE STORMS WILL ALSO PRODUCE SMALL HAIL ...STRONG WINDS AND HEAVY RAIN. AT 1 PM THE STORM WAS LOCATED 15 MILES SOUTHWEST OF ROCKY FORD. MOVEMENT OF THESE STORMS WAS TO THE NORTHEAST AT 10 MPH. RSG
Special weather statement, Jun 12, 1:16 PM MDT, 2 hours 8 minutes before
COZ071>073-076-121940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 115 PM MDT THU JUN 12 1997 ...STRONG THUNDERSTORMS WERE DEVELOPING OVER PUEBLO AND EL PASO COUNTIES... ISOLATED THUNDERSTORMS WILL BRING A THREAT OF SMALL HAIL...HEAVY RAIN AND GUSTY WINDS TO EL PASO...PUEBLO AND OTERO COUNTIES. THUNDERSTORMS OVER THE NORTHEAST PORTIONS ON COLORADO SPRINGS WILL BRING SMALL HAIL...HEAVY RAIN AND STRONG WINDS FROM THE GARDEN OF THE GODS AREA INTO THE BLACK FOREST BY 130 PM MDT. THUNDERSTORMS IN SOUTHWEST PUEBLO COUNTY WILL BE MOVING INTO FOWLER AND ON INTO ROCKY FORD BY 130 PM MDT. THESE STORMS WILL ALSO PRODUCE SMALL HAIL ...STRONG WINDS AND HEAVY RAIN. AT 1 PM THE STORM WAS LOCATED 15 MILES SOUTHWEST OF ROCKY FORD. MOVEMENT OF THESE STORMS WAS TO THE NORTHEAST AT 10 MPH. RSG
Local storm report, Jun 12, 1:26 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 126 PM MDT THU JUN 12 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0203 PM 11 SW LA JUNTA CO 0.75 INCH HAIL 06/12/97 OTERO
Local storm report, Jun 12, 1:59 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 126 PM MDT THU JUN 12 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0203 PM 11 SW LA JUNTA CO 0.75 INCH HAIL 06/12/97 OTERO
Local storm report, Jun 12, 2:10 PM MDT, 1 hour 14 minutes before
PRELIMINARY STORM REPORT...CORRECTED FOR ISSUANCE TIME... NATIONAL WEATHER SERVICE PUEBLO CO 210 PM MDT THU JUN 12 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0203 PM 11 SW LA JUNTA CO 0.75 INCH HAIL 06/12/97 OTERO
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:22 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 63 min |
| Jun 12, 1:32 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 48 min |
| Jun 12, 2:24 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 61 min |
| Jun 12, 4:32 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 63 min |
| Jun 12, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 59 min |
| Jun 12, 5:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 62 min |
| Jun 12, 5:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.